Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Has GI pain, diarrhea, cough, sore throat, fever, vomiting. Urine test done. On miralax. Help?

My son has had ongoing issues with his stomach. One week ago he started complaining of GI pain (Prior to the pain one week ago a couple of times in the week prior he stated he did not feel good). He eventually fell asleep and woke up the next day with a temp of 103. The fever continued at 104 or higher for 3 straight days. No other symptoms present like n/v, diarrhea, cough, sore throat etc. On Monday morning the fever broke and he vomited 1-2 times. He still continues to compain of abdominal pain and has seen 2 Docs during this whole process. CBC nl, strep neg, abdominal exam ruled out appendicitis. We are attempting to obtain urine sample. He has lost 1 1/2 lbs since January. The doc told me to try giving him Miralax 16 caps in 64 ounzes of juice. We started this protocol this morning and after 2 caps in 8 ounzes of juice he started holding his lower abdomen (below umbilicus) and said his tomach was hurting pretty bad and could not drink anymore. I have put in a call to the doc for direction. Do you have any suggestions. Is his pedicatrician missing something. Also, I failed to mention this abdominal pain has been ongoing since 5-6 months. In the past no fever but his past weekend it seems to be a directly connected with the fever. When his fever would spike that was when his GI pain was the worse. Please help me. I am very concerned about my son.
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
The age of your son is not mentioned. As you mentioned 'pediatrician' I will take his age below 14 years. The first thing is Miralax is not recommended in children. The second thing is it is contraindicated in a case of unknown origin of abdominal pain. So please stop giving laxatives to the baby until the cause for abdominal pain is ruled out.
The symptoms are matching with the acute abdomen which could be intestinal obstruction. If it is infected by the bacteria it results in the fever and vomiting manifestations. An x-ray of the abdomen and ultrasonogram of the abdomen will give a clue for the diagnosis. Please take your son to a surgeon who will manage the case and will give a right treatment. Please dont delay the treatment.
I wish a speedy recovery of your son.
Answered: Mon, 22 Apr 2013
I find this answer helpful
General Surgeon Dr. M Y Shareef's  Response
Hi ! In the present scenario, I am not in favour of any laxatives without any history of constipation. The ongoing situation for your son is for last few months with history of fever, and not a general healthy child. I think you should consult a general surgeon for a physical examination of the child, who may suggest you a few investigations to start with like CBC, ESR, Widal test/Typhi dot test, LFT, serum amylase and lipase,urine rotine and culture sensitivity test. On the radiological side, he may consider an ultrasound of abdomen and plain x-ray of abdomen in upright posture. Few month old history of fever, and abdominal pain suggests some kind of chronic infection and extra pulmonary tuberculosis can not be ruled out, apart from a case of recurrent appendicitis presently forming some adhesions in the intestinal tract. But please do not take these as frightening, but simply as possibilities which are treatable. So consult your doctor and do the best. Good luck.
Answered: Mon, 22 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor